Thunderstorm Wind, Lincoln
- When
- August 29, 12:45 PM CST
- Where
- Lincoln County, 1 mi N of Boonshill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.233, -86.750
Trees were blown down along Delina Road.
A cold front tracked east across the Tennessee Valley producing a band of strong and isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A cold front tracked east across the Tennessee Valley producing a band of strong and isolated severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 29, 9:49 AM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1049 AM CDT TUE AUG 29 2006 .UPDATE... THE SFC COLD FRONT HAS PUSHED INTO WRN TN THIS MORNING. IT EXTENDS FROM A SFC LOW CENTERED IN WRN PA ACROSS THE OH VALLEY AND MID MS VALLEY TO NRN TX. THIS FRONT AS A RATHER STEEP SLOPE...THE H85 LEVEL FRONT WAS STILL OVER CENTRAL MO AT 12Z. THIS IS EVIDENT IN THE EXPANSIVE LOW CLOUD FIELD OVER THE REGION BEHIND THE FRONT...INDICATIVE OF SOME GOOD CAA. MEANWHILE IN THE WARM SECTOR...AN UPPER LEVEL S/W TROF MOVING OVER SRN AR AND NRN LA IS SUPPORTING A CLUSTER OF TSTORMS MOVING NE ACROSS NRN MS ATTM. SUBSIDENCE FROM UPPER RIDGE OVER THE SERN STATES IS RESULTING IN NOT MUCH CLOUD COVER OVER THE REGION YET...BUT CU FIELD HAS BEGUN DEVELOPING. WITH AMPLE SUNSHINE THIS MORNING...TEMPS HAVE CLIMBED INTO THE MID 80S...AND MAY BE ON THEIR WAY INTO THE LOWER 90S IN SOME LOCATIONS THIS AFTERNOON. STORMS OVER MS SHOULD CONTINUE MOVING NE AND SHOULD REMAIN NW OF AL. HOWEVER...RECENT RADAR TRENDS ARE SHOWING A BROKEN LINE OF SHRA/TSRA DEVELOPMENT MOVING INTO NW AL. THIS DIFFERENTIAL HEATING BNDRY WILL BE THE FOCUS FOR STORM DEVELOPMENT WITHIN THE NEXT FEW HRS AS IT MOVES ACROSS NW AL. WITH TEMPS REACHING 90 AND A S/W TROF APPORACHING...THERE SHOULD ALSO BE SOME SHRA/TSRA TO DEVELOP THIS AFTERNOON ACROSS THE REST OF THE CWA. PWATS ARND 2 INCHES INDICATE STORMS WILL BE CAPABLE OF PRODUCING SOME HEAVY DOWNPOURS AND WIND GUSTS OF 30-50 MPH FROM PRECIP LOADING. MOST OF THE PRECIP SHOULD BE CLOSER TO THE FRONT AND THUS MOST OF THE AREA MAY NOT RECEIVE ANY PRECIP UNTIL THIS EVENING. SINCE THE COLD FRONT WILL NOT MOVE INTO THE CWA UNTIL LATER THIS AFTERNOON...COVERAGE MAY BE MORE SCATTERED ACROSS THE ERN ZONES. && .PREV DISCUSSION...ISSUED 330 AM CDT TUE AUG 29 2006... DISCUSSION... SHORT TERM (TONIGHT THROUGH FRIDAY)... SKIES WILL REMAIN MOSTLY CLOUDY OVERNIGHT...WITH THE CHANCE OF SHOWERS LINGERING. AGAIN...AM GOING ABOVE ALL AVAILABLE GUIDANCE FOR TEMPS AS IT APPEARS THE FRONT WILL BE JUST ON THE WESTERN DOORSTEP BY DAYBREAK ON WEDNESDAY. WILL RETAIN CHANCE POPS GIVEN THE FRONTAL PROXIMITY AND BESIDES...WE HAVE HAD NIGHTTIME RAINS FOR A FEW NIGHTS IN A ROW NOW IN THIS PATTERN...NO REASON FOR THAT TO CHANGE. THE FRONT SLIDES ACROSS DURING THE DAY ON WEDNESDAY...WITH MAINLY MORNING SHOWERS AND STORMS...POSSIBLY LINGERING INTO THE AFTERNOON OR EARLY EVENING SOUTH OF THE TN RIVER AND EAST OF I-65. ONLY BECAUSE OF THE WARM START IT WILL BE ANOTHER WARM DAY. HOWEVER... DEWPOINTS SHOULD DROP INTO THE MID 60S BY DAYS END...WHICH WILL BE A SIGN OF THINGS TO COME. THURSDAY AND FRIDAY...MODELS CONTINUE TO SHOW A SHEAR AXIS NEARBY AND MOVING SLOWLY ACROSS THE AREA. PREVIOUS 20 POPS EACH DAY STILL LOOK PRUDENT...ALTHOUGH THE SOUNDINGS ARE RATHER DRY OVERALL. MAXES WILL BE IN THE LOWER AND MIDDLE 80S...WITH LOWS IN THE MID 60S. BOTH OF THESE VALUES ARE SOMEWHAT TEMPERED BY EXPECTED LOW CLOUDS. EXTENDED (FRIDAY NIGHT THROUGH NEXT TUESDAY)... AT THIS POINT...IT SURE LOOKS LIKE A LARGE PORTION OF THE LABOR DAY WEEKEND IS GOING TO BE OUTSTANDING. (HOPE THAT DOESNT CHANGE) KEEPING IN MIND THE CONTINUED RATHER DRY SITUATION WE ARE IN...AND THE SLIGHTLY LOWER DEWPOINTS WHICH WILL FILTER IN ONCE THE SHEAR AXIS MOVES ACROSS FRIDAY...WILL GO ABOVE THE MEX GUIDANCE FOR MAXES AND AT OR A LITTLE BELOW FOR MINS THROUGH THE WEEKEND. HIGHS MIGHT APPROACH 90 AGAIN IF THERE IS NOT MUCH CLOUD COVER... BUT MORNING LOWS WILL BE REFRESHINGLY COOL IN THE LOWER/MID 60S. SATURDAY LOOKS DRY RIGHT NOW. THERE COULD BE A STRAY SHOWER OR TWO ON SUNDAY...BUT THE CHANCE IS SO TINY AND MOISTURE IS SO LIMITED (NO RETURN FLOW) THAT I ONLY MENTION ISOLATED AFTERNOON SHOWERS. IT IS POSSIBLE THAT EVEN THAT IS GENEROUS. STILL LOOKS LIKE A LABOR DAY FRONTAL PASSAGE. THERE MIGHT BE A LITTLE MOISTURE RETURN...SO WENT WITH CHANCE POPS. RAINFALL SHOULD BE LIGHT...SO IT IS NOT LOOKING LIKE A WASHOUT BY ANY MEANS. SINCE THE UPPER LOW IS SITTING IN THE MIDWESTERN STATES...IT MAY BE A FIGHT FOR THE FRONT TO GET ACROSS THE AREA. FOR NOW WILL SAY IT MAKES IT ACROSS IN REASONABLY SHORT ORDER...COOLING THINGS DOWN A FEW DEGREES YET AGAIN. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && PG/JE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1246 PM CDT TUE AUG 29 2006 ALZ001>010-016-TNZ076-096-097-292300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1246 PM CDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST AND UNSTABLE AIR MASS AHEAD OF A FRONTAL BOUNDARY WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME STORMS WILL BE STRONG...CAPABLE OF PRODUCING HEAVY RAIN...WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION WITH THE MAIN THREAT BEING LOCALLY DAMAGING WINDS. THE FRONT WILL SWEEP ACROSS THE AREA TONIGHT... CONTINUING THE CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING. HEAVY RAIN AND GUSTY WINDS WILL BE THE PRIMARY THREATS. SATURDAY THROUGH LABOR DAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN EACH AFTERNOON AS A PERSISTENT WEAK UPPER LEVEL TROUGH AFFECTS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. DJN/CBD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1152 AM CDT TUE AUG 29 2006 ALZ001-002-291715- COLBERT-LAUDERDALE- 1152 AM CDT TUE AUG 29 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 1215 PM CDT... AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF CHEROKEE...OR 14 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS THAT MAY BE AFFECTED INCLUDE... CHEROKEE. SMITHSONIA. OAKLAND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1211 PM CDT TUE AUG 29 2006 ALZ001-002-291745- COLBERT-LAUDERDALE- 1211 PM CDT TUE AUG 29 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 1245 PM CDT... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 10 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS THAT ARE IN OR NEAR THE PATH INCLUDE... OAKLAND. THREET. CLOVERDALE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1242 PM CDT TUE AUG 29 2006 ALZ002-003-291845- COLBERT-FRANKLIN- 1242 PM CDT TUE AUG 29 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL 145 PM CDT... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDAY TO SANDY SPRINGS...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF IUKA TO 10 MILES WEST OF RED BAY...MOVING NORTHEAST AT 20 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MALONE. ALLSBORO. MAUD. POGO. MYNOT. PLEASANT SITE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 105 PM CDT TUE AUG 29 2006 ALZ002-291840- COLBERT- 105 PM CDT TUE AUG 29 2006 ...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 140 PM CDT... AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF CHEROKEE...OR 15 MILES SOUTHWEST OF TUSCUMBIA...MOVING EAST AT 40 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SRYGLEY CHURCH. POSEY LOOP. NEW BETHEL. COLBERT HEIGHTS. MUSCLE SHOALS. SPRING VALLEY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CDT TUE AUG 29 2006 TNZ096-291845- LINCOLN- 121 PM CDT TUE AUG 29 2006 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 145 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF PULASKI...MOVING EAST AT 30 MPH. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MCBURG. BOONSHILL. HOWELL. BELLEVILE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. PG
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CDT TUE AUG 29 2006 TNZ096-291845- LINCOLN- 121 PM CDT TUE AUG 29 2006 ...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 145 PM CDT... AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF PULASKI...MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MCBURG. BOONSHILL. HOWELL. BELLEVILE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. PG
The Northeast Alabama radar (KHTX), 69 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees were blown down along Delina Road.
Strong winds tore siding off of a church along Highway 431. Roof damage was also reported at a residence on Icy Bank Road.
Numerous small trees and limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527788, 5527789, 5527790.